MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 50

ENCORE MEDICAL, L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 50
Catalog Number 520-01-250
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient tearing their rotator cuff, causing the turon implants to fail.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the turon implants failed.The previous surgery and the revision detailed in this investigation occurred over 8 months apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to a failure.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to a failure.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.The root cause of this complaint was a revision surgery due to turon shoulder failure.There are multiple factors that may contribute to turon implant failure that are outside the control of djo surgical are excessive load or torque, poor bone quality, inadequate soft tissue support, trauma or patient bone density.The agent has mentioned that patient tore the rotator cuff causing the turon shoulder to fail which shows that patient activities may be a reason for failure.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to a failure and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID IMPLANT, SIZE 50
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6301259
Report Number1644408-2017-00044
Device Sequence Number13674574
Product Code KWS
UDI-Device Identifier00888912024976
UDI-Public(01)00888912024976
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Catalogue Number520-01-250
Device Lot Number193G1110
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000,LOT 878C1582; 520-01-014,LOT 457G1112; 520-50-122,LOT 936C1079
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR